Alert archive / Wyoming / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 15, 2021, 9:13 PM MDT for Albany County, Wyoming. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 9:13 PM MDT (03:13 UTC)
- Expired
- Jul 15, 2021, 9:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Cheyenne, WY
County Albany County, WY
The radar
The Cheyenne radar (KCYS), 99 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3496 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
454 WWUS85 KCYS 160313 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 913 PM MDT Thu Jul 15 2021 WYZ103-106-115-116-160345- South Laramie Range WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY-Laramie Valley WY- 913 PM MDT Thu Jul 15 2021 ...SPECIAL WEATHER STATEMENT... At 913 PM MDT, Doppler radar was tracking strong thunderstorms 12 miles east of Wheatland Reservoir 3, or 30 miles southwest of Wheatland, moving east at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. These storms will remain over mainly rural areas of east central Albany County. LAT...LON 4173 10566 4209 10568 4209 10529 4168 10528 TIME...MOT...LOC 0313Z 288DEG 12KT 4183 10548 $$ Mokry
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 15, 5:03 PM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jul 15, 5:03 PM MDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 503 PM MDT Thu Jul 15 2021 .SHORT TERM...(This evening through early Sunday) Issued at 200 PM MDT Thu Jul 15 2021 Current Visible Satellite loop shows pretty quiet weather so far across the region with a few showers trying to develop over the mountains early this afternoon. The primary concern will be the potential for severe thunderstorms today, with some potential on Friday as well. LAPS surface analysis shows a weak convergence boundary at the surface just west of the Laramie Range/across the Laramie Valley. Looking further up in the boundary layer shows hardly any shear with maybe 25-30 knots of effective shear across portions of the eastern plains but it's poorly defined. Expect instability to continue to increase across the region, but shear values may struggle to increase since the surface analysis still shows a surface high near across western Nebraska. Will keep an eye on this since severe weather will become unlikely if southeast winds struggle to strengthen over the eastern plains. Assuming high res models are correct, 0-6 km shear values should approach 30 to 35 knots by this evening which should be enough to generate a few strong to marginally severe thunderstorms southeast of a line from Cheyenne to Lusk. Large hail will be the primary threat with a smaller chance for strong damaging winds. Probability for severe weather is still pretty low and under 10 percent today under a marginal risk. Models show a weak vort max slowly moving across central Wyoming which may keep a few thunderstorms going through midnight tonight across the east central plains and the northern Nebraska panhandle. Warmer temperatures expected for Friday as the upper level high continues to strengthen southwest of the area. With increasing subsidence aloft and a somewhat drier airmass over the area, expect the severe weather threat to shift east into the western Nebraska panhandle through the day. Some storms may produce brief strong gusty winds and marginally severe hail well east of I-25 through Friday evening. Hot temperatures likely for the weekend with highs in the mid to upper 90s possible north of the I-80 corridor, with highs in the upper 80s to low 90s near the I-80 corridor and Colorado border. Although we can't rule out some afternoon and evening thunderstorms and widely scattered showers across the area, expect the coverage to become less each day through Sunday as the strengthening 599dm upper level high shifts northward into southwest Wyoming. .LONG TERM...(Sunday night through Thursday) Issued at 109 PM MDT Thu Jul 15 2021 Starting Monday afternoon, a ridge pattern is dominate over the region giving us no relief from the heat and dry conditions. Clear skies and low PoPs are expected in the long-term forecast; the highest chance of precipitation will most likely fall on Wednesday and Thursday afternoon with a shortwave of mositure. Total rainfall will not reach above 0.25". This shortwave will most likely include parts of Albany and Carbon counties but lower chances for the Nebraska Panhandle and areas east of Interstate 25. Pressure gradients increase along the western Nebraska Panhandle increasing wind gusts up to 25 MPH. Otherwise, this quiet pattern persist into next Thursday. Although, it is important to note that CPC has highlighted our region experiencing excessive heat Thursday afternoon. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 500 PM MDT Thu Jul 15 2021 VFR to MVFR conditions expected through the forecast period for all terminals. Main concerns remain with thunderstorm potentials throughout the evening today and again tomorrow afternoon as a several disturbances are expected to clip through the CWA. Current radar imagery has captured a decent slow moving cell just to the east of Cheyenne producing one inch hail and some flooding concerns. Expecting similar setups throughout the evening till around 02z tonight, primarily east of the Laramie Range. Nevertheless, could see some storm development later tonight after 02z, but confidence remains low at this time. Moving into tomorrow, the severe threat is expected to shift eastward into the Panhandle with higher confidence for showers and thunderstorms over those terminals. Strong and erratic winds remain possible near any thunderstorm activity tonight/tomorrow. && .FIRE WEATHER... Issued at 109 PM MDT Thu Jul 15 2021 Minimal fire weather concerns late this week and through the weekend. Although a drier airmass will develop over mainly Carbon and Albany counties Friday through Sunday with minimum humidity values around 15 percent, winds will be relatively light as the upper level high pressure center strengthens over Utah/Wyoming/Colorado border. Further east, low level moisture and return flow from the central plains will keep daytime humidities above 20 to 25 percent along and east of the Interstate 25 corridor. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...AW AVIATION...MD FIRE WEATHER...TJT
Hazardous weather outlook, Jul 15, 10:56 AM MDT, 10 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1056 AM MDT Thu Jul 15 2021 NEZ019>021-054-055-WYZ101-103-106>108-116>119-161700- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County-Converse County Lower Elevations- North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 1056 AM MDT Thu Jul 15 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered afternoon thunderstorms are expected across far southeast WYoming into the southern Nebraska Panhandle from early afternoon through this evening. Some of these storms could become severe with large hail and strong gusty winds around 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon thunderstorms are expected to develop on a daily basis...mainly in the afternoon...in and around our southeast Wyoming mountains. Probability for thunderstorms to become severe is low .Spotter information statement... Spotter activation may be needed. NEZ002-003-095-096-WYZ102-161700- Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Niobrara County- 1056 AM MDT Thu Jul 15 2021 This hazardous weather outlook is for portions of panhandle Nebraska and east central Wyoming. .DAY ONE...TODAY AND TONIGHT The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon thunderstorms are expected to develop on a daily basis...mainly in the afternoon. Probability for thunderstorms to become severe is low .Spotter information statement... Spotter activation will not be needed. WYZ104-105-109>115-161700- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 1056 AM MDT Thu Jul 15 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible this afternoon and into this evening. The probability for severe thunderstorms is low, but a few storms may produce gusty winds. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon thunderstorms are possible each day...mainly in the afternoon...in and around our southeast Wyoming mountains. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 15, 7:03 PM MDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
703 PM MDT Thu Jul 15 2021
WYZ117-118-160130-
Central Laramie County WY-South Laramie Range Foothills WY-
703 PM MDT Thu Jul 15 2021
...SPECIAL WEATHER STATEMENT...
At 703 PM MDT, Doppler radar was tracking a strong thunderstorm near
Warren AFB, or 10 miles west of Cheyenne, moving south at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Warren AFB and Ranchettes.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 7.
Interstate 80 in Wyoming between mile markers 348 and 359.
LAT...LON 4118 10508 4126 10501 4125 10489 4100 10483
4100 10507 4101 10507
TIME...MOT...LOC 0103Z 346DEG 26KT 4116 10498
MokryLocal storm report, Jul 15, 7:42 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
742 PM MDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 5 ESE NORTH CHEYENNE 41.19N 104.71W
07/15/2021 M1.00 INCH LARAMIE WY NWS EMPLOYEE
&&Local storm report, Jul 15, 7:44 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
744 PM MDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL HARRISBURG 41.55N 103.74W
07/15/2021 M0.88 INCH BANNER NE PUBLIC
PEAS TO NICKELS MEASURED.
&&Special weather statement, Jul 15, 8:07 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Cheyenne WY 807 PM MDT Thu Jul 15 2021 WYZ105-106-110-115-160245- Shirley Basin WY- Central Laramie Range and Southwest Platte County WY- North Snowy Range Foothills WY-Laramie Valley WY- 807 PM MDT Thu Jul 15 2021 ...SPECIAL WEATHER STATEMENT... At 807 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northeast of Rock River to 11 miles north of Lake Hattie Reservoir. Movement was southeast at 20 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Bosler. This includes Interstate 80 in Wyoming between mile markers 292 and 305. LAT...LON 4178 10566 4128 10570 4135 10592 4186 10591 TIME...MOT...LOC 0207Z 299DEG 16KT 4177 10586 4140 10587 Mokry
Special weather statement, Jul 15, 8:42 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
842 PM MDT Thu Jul 15 2021
WYZ103-105-106-115>117-160315-
Shirley Basin WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
North Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
842 PM MDT Thu Jul 15 2021
...SPECIAL WEATHER STATEMENT...
At 842 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Little Medicine School to 6
miles north of Bosler. Movement was east at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Bosler, Wheatland Reservoir 3, Little Medicine School and Garrett.
LAT...LON 4242 10566 4229 10562 4159 10528 4156 10578
4218 10606 4242 10606
TIME...MOT...LOC 0242Z 259DEG 27KT 4227 10599 4167 10568
MokrySpecial weather statement, Jul 15, 9:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 913 PM MDT Thu Jul 15 2021 WYZ103-106-115-116-160345- South Laramie Range WY- Central Laramie Range and Southwest Platte County WY- North Laramie Range WY-Laramie Valley WY- 913 PM MDT Thu Jul 15 2021 ...SPECIAL WEATHER STATEMENT... At 913 PM MDT, Doppler radar was tracking strong thunderstorms 12 miles east of Wheatland Reservoir 3, or 30 miles southwest of Wheatland, moving east at 15 mph. Pea size hail and winds in excess of 30 mph will be possible with these storms. These storms will remain over mainly rural areas of east central Albany County. LAT...LON 4173 10566 4209 10568 4209 10529 4168 10528 TIME...MOT...LOC 0313Z 288DEG 12KT 4183 10548 Mokry
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 23 min |
| Jul 15, 7:03 PM MDT | Special Weather Statement | CYS | Laramie | 27 min |
| Jul 15, 8:07 PM MDT | Special Weather Statement | CYS | Albany | 38 min |
| Jul 15, 8:42 PM MDT | Special Weather Statement | CYS | Albany | 33 min |
| Jul 15, 6:09 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Kimball | 36 min |
| Jul 15, 6:13 PM MDT | Special Weather Statement | CYS | Banner | 32 min |
| Jul 15, 6:50 PM MDT | Special Weather Statement | CYS | Banner | 40 min |
Nearby
Special Weather Statements in Wyoming, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.